I am 36 years old, from Norway. and was diagnosed 3.5 weeks ago with CML with an enlarged spleen and in Chronic phase.
I take Gleevec with my breakfast, and i disolve it in water cause those 400mg pills were abit to big for me to swallow whole. (Going to ask the Dr for 100mg pills instead on my next session)
Is it smart to drink alot of extra water when disolving Gleevec in water? Or could this have a bad effect? (I use the recommended water dosage from Novartis, plus i always drink a small glass after ive taken the Gleevec)
I was started on 400mg Gleevec and sent home, the Dr was optimistic, but i am very scared, and the thoughts in my head these days arent very pleasant.
After my 2 week checkup, my wbc leveles had dropped from 270 to 77, and my spleen had reduced alot in size, i take this as a good sign in just two weeks of treatment, and the Dr was pleased, but im still pretty scared.
Gleevec hasnt given me any serious side effects yet (knock on wood), but 4-5 days ago,i started having had a mild red rash on most of my body, some times its on my arms, sometimes on my legs, sometimes on my back, but today im feeling a bit better, and the itch isnt so bad.
Im realy hoping the rash gives up soon and goes away, im terrified of having to stop treatment because of a rash.
The rash came after spending half a day out in the sun in hot weather, with pants, but nothing else than a t-shirt on to cover my upper body and with no sun screen. (Yes i know should use a sunblock or simular now)
The rash also started on my arms and neck, the exposed areas.
I called the hospital on friday afternoon explaining to them about the rash, and they told me to wait until monday (today) and see if it was better. Well its abit better, but its still there, so i think i will call them again today or tomorrow.
Aloe Vera seems to calm the itch.but i havent needed any today.
Of other side effects, ive have had some very mild leg pains, but they went away, i had one red eye yesterday from what looked like a shot blood-wessel, and i stil havent been very nauseous or had any trouble with my stomach.
Trying to stay optimistic and keeping my hopes up, but its sometimes very hard.
Luckely, im eating and sleeping pretty well, its the rash that worries me the most now
If someone has any input, id be more than happy if you shared with me, thank you.
PS: I would like to thank everyone here for the input already provided to me, it has been very helpful, and of course sometimes scary, but im glad i have learned so much in such a short period after DX.